Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Characterization of the duals
of lattices of continuous functions
with respect to disjointness preserving groups

Author: Andrey Y. Biyanov
Journal: Proc. Amer. Math. Soc. 125 (1997), 2571-2579
MSC (1991): Primary 47D03, 46B10, 46E05, 47B65
MathSciNet review: 1301489
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The duals of $C_{0}(a, b)$ and $C[a, b]$ with respect to disjointness preserving groups are characterized. A. Plessner's result (1929) about the translation group is extended. A Wiener-Young type theorem for disjointness preserving groups is obtained.

References [Enhancements On Off] (What's this?)

  • [AB] C. D. Aliprantis and O. Burkinshaw, Positive operators, Academic Press, Orlando, FL, 1985. MR 87h:47086
  • [dP] B. de Pagter, A Wiener-Young type theorems for dual semigroups, Positive Operators and Semigroups on Banach Lattices (C. B. Huijsmans and W. A. J. Luxemburg, eds.), Kluwer Academic Publisher, Dordrecht, The Netherlands, 1992, pp. 101-109. MR 93j:47059
  • [DS] N. Dunford and T. Schwartz, Linear operators, Interscience Publishers, Inc., New York, 1958. MR 22:8302
  • [Ku] M. Kuczma, Functional equations in a single variable, Polish Acad. Sci. Monograph in Math., vol. 46, Polish Acad. Sci., Warsaw, 1968. MR 37:4441
  • [LZ] W. A. J. Luxemburg and A. C. Zaanen, Riesz spaces I, North-Holland, Amsterdam, 1971. MR 58:23483
  • [MN] P. Meyer-Nieberg, Banach lattices, Springer-Verlag, Berlin, 1991. MR 93f:46025
  • [Na] R. Nagel (ed.), One-parameter semigroups of positive operators, Lecture Notes in Math., vol. 1184, Springer-Verlag, Berlin, 1984. MR 88i:47022
  • [Pa] A. Pazy, Semigroups of linear operators and applications to partial differential equations, Springer-Verlag, Berlin, 1983. MR 85g:47061
  • [Pl] A. Plessner, Eine Kennzeichnung der totalstetigen Funktionen, J. Reine Angew. Math. 60 (1929), 26-32.
  • [Ru] W. Rudin, Real and complex analysis, McGraw-Hill, New York, 1987. MR 88k:00002
  • [vN] J. van Neerven, The adjoint of a semigroup of linear operators, Springer-Verlag, Berlin, 1992. MR 94j:47059
  • [WY] N. Wiener and R. C. Young, The total variation of $g(x+h)-g(x)$, Trans. Amer. Math. Soc. 33 (1935), 327-340.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47D03, 46B10, 46E05, 47B65

Retrieve articles in all journals with MSC (1991): 47D03, 46B10, 46E05, 47B65

Additional Information

Andrey Y. Biyanov
Affiliation: California Institute of Technology, 253-37, Caltech, Pasadena, California 91125
Address at time of publication: 155 Lexington St. #33, Auburndale, MA 02166

Keywords: $C_{0}$-group, disjointness preserving operator, group dual, flow, cocycle
Received by editor(s): September 2, 1994
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society